Article Text

other Versions

PDF
Cohort study
Restarting oral anticoagulation among patients with atrial fibrillation with gastrointestinal bleeding was associated with lower risk of all-cause mortality and thromboembolism
  1. Waqas T Qureshi1,
  2. Usama Nasir2
  1. 1Heart and Vascular Center of Excellence, Wake Forest School of Medicine, Medical Center Blvd, Winston-Salem, North Carolina, USA
  2. 2Department of Internal Medicine, University of Connecticut, Farmington, Connecticut, USA
  1. Correspondence to: Dr Waqas T Qureshi, Heart and Vascular Center of Excellence, Wake Forest School of Medicine, Medical Center Blvd, NC 27157, USA; wqureshi{at}wakehealth.edu

Statistics from Altmetric.com

Commentary on: OpenUrlAbstract/FREE Full Text

Context

Atrial fibrillation (AF) is associated with higher risk of thromboembolism and thus warrants the use of anticoagulants for prevention of adverse outcomes.1 However, anticoagulation comes at the price of a higher risk of gastrointestinal bleeding (GIB). Current guidelines recommend interrupting anticoagulation in the case of GIB but do not inform on whether it should be resumed. This study assesses risks of all-cause mortality, thromboembolism, major bleeding and recurrent GIB associated with resuming antithrombotic treatment after GIB among patients with AF.

Methods

This prospective cohort study included non-valvular patients with AF who experienced GIB while receiving single or combined antithrombotic treatment with an antiplatelet and/or anticoagulant in a Danish cohort from …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.